Alert archive / Oklahoma / Tornado Warnings in 2006

Tornado Warning 38, NWS Tulsa, OK

April 6, 2006Okmulgee County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 6, 2006, 6:03 PM CDT for Okmulgee County, Tulsa County, Wagoner County, Oklahoma. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 6:03 PM CDT (23:03 UTC)
Expired
Apr 6, 2006, 6:45 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 6:15 PM CDTHAIL 0.75Glenpool, OK
Apr 6, 6:26 PM CDTHAIL 0.88Broken Arrow, OK
Apr 6, 6:38 PM CDTHAIL 0.755 Ese Catoosa, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 1:26 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-428 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KTSA 062303
TORTSA
OKC111-143-145-062345-
/O.NEW.KTSA.TO.W.0038.060406T2303Z-060406T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 645 PM CDT

* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTH OF
  BEGGS...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GLENPOOL...
  BIXBY...BROKEN ARROW...COWETA AND ONETA.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3585 9620 3571 9606 3604 9544 3620 9565

$$
2 follow-up statements
000 
WWUS54 KTSA 062315
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT THU APR 6 2006

OKC111-062325-
/O.CAN.KTSA.TO.W.0038.000000T0000Z-060406T2345Z/
OKMULGEE OK-
615 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR OKMULGEE COUNTY IS CANCELLED...

LAT...LON 3596 9603 3585 9603 3604 9544 3620 9565

$$

OKC143-145-062345-
/O.CON.KTSA.TO.W.0038.000000T0000Z-060406T2345Z/
TULSA OK-WAGONER OK-
615 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WAGONER
AND TULSA COUNTIES...

AT 612 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR BIXBY...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIXBY...BROKEN
ARROW AND ONETA.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3596 9603 3585 9603 3604 9544 3620 9565

$$
000 
WWUS54 KTSA 062344
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU APR 6 2006

OKC143-145-062354-
/O.EXP.KTSA.TO.W.0038.000000T0000Z-060406T2345Z/
TULSA OK-WAGONER OK-
644 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR WAGONER AND TULSA COUNTIES EXPIRES AT 645
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3596 9603 3585 9603 3604 9544 3620 9565

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 6, 5:47 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 6, 5:47 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT THU APR 6 2006

.MESOSCALE UPDATE...
SUPERCELL IN SOUTHERN WASHINGTON COUNTY IS THE CYCLONIC TWIN OF
THE CELL THAT IS NOW RACING ACROSS NORTHERN WASHINGTON COUNTY ON
A COLLISION COURSE WITH THE SUPERCELL NEAR CANEY KANSAS.

THE CYCLONIC CELL IS OFF THE DRY LINE AND HAS THE
POTENTIAL TO BECOME A DANGEROUS CELL AS ITS MOTION HAS
SLOWED.  IF IT DEVELOPS A RIGHT TURN...IT WILL BE TRACKING
ACROSS NORTHEAST OKLAHOMA WHILE TORNADO PARAMETERS ARE PEAKING.

ADDITIONAL CELLS ARE RAPIDLY DEVELOPING ON THE DRY LINE FROM
WEST OF TULSA TO WEST OF MCALESTER.  BECAUSE OF THE MORE LINEAR
FORCING...IT WILL BE HARDER TO MAINTAIN DISCRETE CELLS WITHIN
THIS ACTIVITY...BUT DEEP-LAYER SHEAR IS HIGH AND SUPERCELLS
WITH EMBEDDED SUPERCELLS ARE EXPECTED.  AS WIND FIELDS OVER SOUTHEAST
OKLAHOMA BEGIN TO EVOLVE...AN INCREASED TORANDO RISK WILL DEVELOP
WITH THIS ACTIVITY WITH TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
     OKZ066-OKZ067.

AR...NONE.
&&
Hazardous weather outlook, Apr 6, 5:33 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT THU APR 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT THU APR 6 2006

...TORNADO WATCHES IN PLACE FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING...

...RED FLAG WARNING FOR EASTERN OKLAHOMA THIS EVENING...

...WIND ADVISORY FOR PARTS OF EASTERN OKLAHOMA THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
                                AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=52.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A DRY LINE
MOVING FROM CENTRAL INTO EASTERN OKLAHOMA THIS EVENING. THE ATMOSPHERE
HAS BECOME INCREASINGLY UNSTABLE...AND WIND PROFILES ALOFT WILL
CONTINUE TO SUPPORT SUPERCELL STORMS...WITH A RISK OF STRONG TORNADOES.

IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL
PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND
GUSTS TO 90 MPH.

BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE
WITH MUCH DRIER AIR...AND SOUTHWEST TO WEST WINDS GUSTING TO 40 MPH OR
GREATER. SEE THE RED FLAG WARNING AND THE WIND ADVISORY ISSUED FROM
THIS OFFICE FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD.  THERE MAY BE SOME
HAIL RISK WITH THESE STORMS.  THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 6, 3:42 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU APR 6 2006

OKZ049-075-076-062115-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
342 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE...LATIMER AND PUSHMATAHA

AT 342 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUSKAHOMA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...BENGAL...WHITESBORO
...TALIHINA...HODGEN...SUMMERFI  ELD...HEAVENER...FANSHAWE...
WISTER...TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 6, 4:37 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             2 S RALSTON             36.47N 96.73W
04/06/2006  E0.75 INCH       PAWNEE             OK   PUBLIC

0345 PM     HAIL             GRAINOLA                36.94N 96.65W
04/06/2006  E0.88 INCH       OSAGE              OK   PUBLIC

0349 PM     TORNADO          12 WNW HOMINY           36.48N 96.59W
04/06/2006                   OSAGE              OK   AMATEUR RADIO

            LOCATION APPROXIMATE WITH A BRIEF TOUCHDOWN

0352 PM     HAIL             TALIHINA                34.75N 95.05W
04/06/2006  E0.75 INCH       LE FLORE           OK   LAW ENFORCEMENT

0420 PM     HAIL             3 W PANAMA              35.17N 94.73W
04/06/2006  E1.00 INCH       LE FLORE           OK   AMATEUR RADIO

&&

JBM
Local storm report, Apr 6, 5:09 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             VAN BUREN               35.44N 94.35W
04/06/2006  E0.75 INCH       CRAWFORD           AR   PUBLIC

0435 PM     HAIL             3 S SILVER CITY         36.05N 96.49W
04/06/2006  E0.25 INCH       CREEK              OK   PUBLIC

0440 PM     HAIL             VAN BUREN               35.44N 94.35W
04/06/2006  E0.88 INCH       CRAWFORD           AR   BROADCAST MEDIA

&&

JBM
Local storm report, Apr 6, 5:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 S SILVER CITY         36.05N 96.49W
04/06/2006  E0.75 INCH       CREEK              OK   PUBLIC

&&

JBM
Local storm report, Apr 6, 5:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             HINDSVILLE              36.14N 93.86W
04/06/2006  E0.75 INCH       MADISON            AR   PUBLIC

0525 PM     TSTM WND GST     BARTLESVILLE            36.75N 95.98W
04/06/2006  M60.00 MPH       WASHINGTON         OK   ASOS

&&

JBM
Local storm report, Apr 6, 6:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             7 WNW SAND SPRINGS      36.18N 96.22W
04/06/2006  E1.75 INCH       OSAGE              OK   AMATEUR RADIO

0553 PM     HAIL             7 N SAND SPRINGS        36.24N 96.11W
04/06/2006  E1.00 INCH       OSAGE              OK   PUBLIC

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:31 AM CDTRed Flag WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more18 hr
Apr 6, 3:31 AM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more18 hr
Apr 6, 10:38 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer52 min
Apr 6, 11:22 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah53 min
Apr 6, 3:05 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
Apr 6, 3:44 PM CDTTornado WarningTSAOsage46 min
Apr 6, 3:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 6, 4:23 PM CDTSevere Thunderstorm WarningTSACreek52 min
Apr 6, 4:30 PM CDTTornado WarningTSAOsage, Washington30 min
Apr 6, 4:55 PM CDTTornado WarningTSAOsage, Washington35 min
Apr 6, 5:21 PM CDTTornado WarningTSAOsage, Washington24 min
Apr 6, 5:31 PM CDTTornado WarningTSATulsa29 min
Apr 6, 5:46 PM CDTTornado WarningTSANowata, Rogers, Washington44 min
Apr 6, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Tulsa, Wagoner49 min
Apr 6, 6:25 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee65 min
Apr 6, 6:34 PM CDTSevere Thunderstorm WarningTSAPittsburg56 min
Apr 6, 6:35 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers40 min
Apr 6, 6:49 PM CDTTornado WarningTSAMayes26 min
Apr 6, 6:53 PM CDTTornado WarningTSAPittsburg37 min

Nearby

Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.